This is topic Daily Nausea in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/91768

Posted by jennie46 (Member # 20953) on :
 
How do you handle daily nausea? This is new to me. I think it could be doxycycline, but I take it with food.

It has been ongoing for nearly 2 weeks...will it go away or should I ask to change abx?

I am also taking Rifampin, but paired it with Ceftin before without nausea.

Thanks!
 
Posted by gwb (Member # 7273) on :
 
jennie, nausea is no fun. I know, I dealt with it for several weeks when I was sick. I took chicory ginger digestive bitters and this helped me with my nausea. I don't have the problem much anymore, but when I do I use this:

http://shop.urielpharmacy.com/liq-chiginbit240.aspx

I learned about this while being treated by Dr. Jernigan at the Hansa Center. It works good for me.

Sorry, I don't have answers to your other questions. Hope someone else will be able to help you there.

Gary
 
Posted by B4LYME (Member # 23222) on :
 
Nausea is one of the things that I've dealt with with this disease. For me, it is worse during the week my other symptoms flare, but I also need to be careful at other times.

I have lost weight because of this, but as I improve the weight lose has stopped and the nausea doesn't last as long. This is a relapse for me, but when I was first treated it went away along with all my other symptoms with treatment.

For now, I have found a few things that help. The nausea for me is mostly in the morning and even though I take the same meds at dinner, I rarely have issues then.

I use ginger pills before I take my morning meds. Then I take some of my pills. Then I eat something dry and take my Biaxin and Doxy. Then I eat something with fat and take my Mepron. I have found that by spreading things out, I don't have as many problems.

I have also noticed that I have increased phlegm that will upset my stomach at times. If I reduce the phlegm, my stomach isn't as upset.

Nausea is not pleasant, but it can be more manageable. And, for me, it has gotten better over time and disappeared before with treatment.

I hope this helps.

B4lyme
 
Posted by jennie46 (Member # 20953) on :
 
B4lyme,

I have ginger caps here. How much do you take?
So, it is ok to take at the same time or right before abx? You don't have to spread it out by a few hours?

Thanks for your help.
 
Posted by jenny76 (Member # 18205) on :
 
Jennie46,

I am dealing with the exact same thing only I have it even when not on meds. It is so bad I have to suck on candy just to stop me from dry heaving. I think it is a symptom of this disease as well as a side effect of medications.

Natural things are great. Have you tried Ginger tea? I also have Zofran and Phenegren to take as well when things get out of hand.

I hope you feel better. The nausea is by far the most debilitating symptom for me.
 
Posted by B4LYME (Member # 23222) on :
 
Jennie,

I take one 250 mg capsule about half an hour before my meds so it can help settle my stomach. I have found the capsules work better for me than the tea.

Some mornings when I know I have to eat, I will eat some ginger snaps and a hard boiled egg just to get something in my stomach and get some protein.

I'm not aware of any interactions with what I'm taking. Ginger is also used for motion sickness and morning sickness. So it usually is pretty safe.

You can take it several times a day as needed. You can search the internet for interactions and safety.

Hope you feel better soon.

B4lyme
 
Posted by LightAtTheEnd (Member # 24065) on :
 
I am on doxy and Biaxin. I am having the same problem with nausea and phlegm (sneezing and blowing my nose) from 45 minutes after I take doxy to about an hour or two later.

My doctor recently told me to try taking the doxy an hour and a half to two hours after I eat, but not later than that or it will be like taking it on an empty stomach. If you take it at just the right time, it should get through the stomach faster.

I also started Biaxin at the same time as the change in doxy schedule. I now take the Biaxin immediately after finishing breakfast, and then I set an alarm to take the doxy an hour and a half later, and make sure I keep the pills and water handy for when the alarm goes off.

It seems to have improved the frequency, intensity and duration of the nausea, though Biaxin may be giving me more than I had with just doxy--not sure.

When I am feeling nauseated, I sip lemon ginger tea, or club soda, or munch on natural potato chips or salted almonds.

I will have to try the ginger capsules. I think I have some lying around somewhere.

I have been on doxy for 3.5 months now, and I am still having this issue. I hoped I would get used to the drug and it would stop, but that hasn't happened yet.

Feel better!
 
Posted by lpkayak (Member # 5230) on :
 
nausea was my only sx of needing my gallbladder out
 


Powered by UBB.classic™ 6.7.3